\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

A curve of positive solutions for an indefinite sublinear Dirichlet problem

  • * Corresponding author: Uriel Kaufmann

    * Corresponding author: Uriel Kaufmann 

U. Kaufmann was partially supported by Secyt-UNC 33620180100016CB; H. Ramos Quoirin was supported by Fondecyt grants 1161635, 1171532, 1171691, and 1181125; K. Umezu was supported by JSPS KAKENHI Grant Numbers JP15K04945 and JP18K03353

Abstract Full Text(HTML) Figure(6) Related Papers Cited by
  • We investigate the existence of a curve $ q\mapsto u_{q} $, with $ q\in(0, 1) $, of positive solutions for the problem

    $(P_{a, q}) \qquad \qquad \begin{cases} -\Delta u = a(x)u^{q} & \mbox{ in }\Omega, \\ u = 0 & \mbox{ on }\partial\Omega, \end{cases} $

    where $ \Omega $ is a bounded and smooth domain of $ \mathbb{R}^{N} $ and $ a:\Omega\rightarrow\mathbb{R} $ is a sign-changing function (in which case the strong maximum principle does not hold). In addition, we analyze the asymptotic behavior of $ u_{q} $ as $ q\rightarrow0^{+} $ and $ q\rightarrow1^{-} $. We also show that in some cases $ u_{q} $ is the ground state solution of $ (P_{a, q}) $. As a byproduct, we obtain existence results for a singular and indefinite Dirichlet problem. Our results are mainly based on bifurcation and sub-supersolutions methods.

    Mathematics Subject Classification: Primary: 35J25, 35J61; Secondary: 35B32.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The curve of positive solutions in the case $ \lambda_{1}(a) = 1 $

    Figure 2.  The curve of positive solutions emanating from $ (0, \mathcal{S}(a)) $: (ⅰ) The case $ \lambda_{1}(a)>1 $. (ⅱ) The case $ \lambda_{1}(a)<1 $

    Figure 3.  The situation of $ \underline{u} $ and $ u_{*} $

    Figure 4.  The curve of positive solutions in the case $ \lambda_{1}(a) = 1 $

    Figure 5.  The indefinite weight $ a $ in the case $ q = \frac{1}{3} $

    Figure 6.  The nontrivial nonnegative solutions $ u_{1}, u_{2} $ with dead cores and a possible solution $ u_{3} $ in $ \mathcal{P}^{\circ} $ (which is even, by uniqueness) in the case $ q = \frac{1}{3} $

  • [1] S. Alama and Q. Lu, Compactly supported solutions to stationary degenerate diffusion equations,, J. Differential Equations, 246 (2009), 3214-3240.  doi: 10.1016/j.jde.2009.01.029.
    [2] C. BandleM. Pozio and A. Tesei, The asymptotic behavior of the solutions of degenerate parabolic equations, Trans. Amer. Math. Soc., 303 (1987), 487-501.  doi: 10.1090/S0002-9947-1987-0902780-3.
    [3] C. BandleM. A. Pozio and A. Tesei, Existence and uniqueness of solutions of nonlinear Neumann problems, Math. Z., 199 (1988), 257-278.  doi: 10.1007/BF01159655.
    [4] H. Brezis and S. Kamin, Sublinear elliptic equations in $\mathbb{R}^{n}$, Manuscripta Math., 74 (1992), 87-106.  doi: 10.1007/BF02567660.
    [5] M. Chipot, Elliptic Equations: An Introductory Course, Birkhäuser Advanced Texts, Birkhäuser Verlag, Basel, 2009. doi: 10.1007/978-3-7643-9982-5.
    [6] M. CrandallP. Rabinowitz and L. Tartar, On a Dirichlet problem with a singular nonlinearity, Comm. Partial Differential Equations, 2 (1977), 193-222.  doi: 10.1080/03605307708820029.
    [7] M. Cuesta and P. Takáč, A strong comparison principle for positive solutions of degenerate elliptic equations, Differential Integral Equations, 13 (2000), 721-746. 
    [8] D. De Figueiredo, Positive solutions of semilinear elliptic equations, Lect. Notes Math. Springer, 957 (1982), 34-87. 
    [9] M. Delgado and A. Suárez, On the uniqueness of positive solution of an elliptic equation, Appl. Math. Lett., 18 (2005), 1089-1093.  doi: 10.1016/j.aml.2004.09.020.
    [10] M. del Pino, A global estimate for the gradient in a singular elliptic boundary value problem, Proc. Roy. Soc. Edinburgh Sect. A, 122 (1992), 341-352.  doi: 10.1017/S0308210500021144.
    [11] P. Drábek and J. Milota, Methods of Nonlinear Analysis, Applications to Differential Equations, Second edition, Birkhäuser Advanced Texts: Basler Lehrbücher, Birkhäuser/ Springer Basel AG, Basel, 2013. doi: 10.1007/978-3-0348-0387-8.
    [12] Y. Du, Order Structure and Topological Methods in Nonlinear Partial Differential Equations. Vol. 1. Maximum Principles and Applications, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2006. doi: 10.1142/9789812774446.
    [13] J. HernándezF. Mancebo and J. Vega, On the linearization of some singular, nonlinear elliptic problems and applications, Ann. Inst. H. Poincaré Anal. Non Linéaire, 19 (2002), 777-813.  doi: 10.1016/S0294-1449(02)00102-6.
    [14] J. HernándezF. Mancebo and J. Vega, Positive solutions for singular nonlinear elliptic equations, Proc. Roy. Soc. Edinburgh Sect. A, 137 (2007), 41-62.  doi: 10.1017/S030821050500065X.
    [15] T. Godoy and U. Kaufmann, On strictly positive solutions for some semilinear elliptic problems, NoDEA Nonlinear Differ. Equ. Appl., 20 (2013), 779-795.  doi: 10.1007/s00030-012-0179-9.
    [16] T. Godoy and U. Kaufmann, On Dirichlet problems with singular nonlinearity of indefinite sign, J. Math. Anal. Appl., 428 (2015), 1239-1251.  doi: 10.1016/j.jmaa.2015.03.069.
    [17] T. Godoy and U. Kaufmann, Existence of strictly positive solutions for sublinear elliptic problems in bounded domains, Adv. Nonlinear Stud., 14 (2014), 353-359.  doi: 10.1515/ans-2014-0207.
    [18] S. Gomes, On a singular nonlinear elliptic problem, SIAM J. Math. Anal., 17 (1986), 1359-1369.  doi: 10.1137/0517096.
    [19] L. Jeanjean, Some continuation properties via minimax arguments, Electron. J. Differential Equations, 2011 (2011), Paper No. 48, 10 pp.
    [20] R. Kajikiya, Positive solutions of semilinear elliptic equations with small perturbations, Proc. Amer. Math. Soc., 141 (2013), 1335-1342.  doi: 10.1090/S0002-9939-2012-11569-2.
    [21] U. Kaufmann and I. Medri, One-dimensional singular problems involving the $p$-Laplacian and nonlinearities indefinite in sign, Adv. Nonlinear Anal., 5 (2016), 251-259.  doi: 10.1515/anona-2015-0116.
    [22] U. KaufmannH. Ramos Quoirin and K. Umezu, Positivity results for indefinite sublinear elliptic problems via a continuity argument, J. Differential Equations, 263 (2017), 4481-4502.  doi: 10.1016/j.jde.2017.05.021.
    [23] U. Kaufmann, H. Ramos Quoirin and K. Umezu, Positive solutions of an elliptic Neumann problem with a sublinear indefinite nonlinearity, NoDEA Nonlinear Differ. Equ. Appl., 25 (2018), Art. 12, 34 pp. doi: 10.1007/s00030-018-0502-1.
    [24] B. KawohlM. Lucia and S. Prashanth, Simplicity of the principal eigenvalue for indefinite quasilinear problems, Adv. Differential Equations, 12 (2007), 407-434. 
    [25] A. Lair and A. Shaker, Classical and weak solutions of a singular semilinear elliptic problem, J. Math. Anal. Appl., 211 (1997), 371-385.  doi: 10.1006/jmaa.1997.5470.
    [26] A. Lazer and P. McKenna, On a singular nonlinear elliptic boundary-value problem, Proc. Amer. Math. Soc., 111 (1991), 721-730.  doi: 10.1090/S0002-9939-1991-1037213-9.
    [27] M. A. Pozio and A. Tesei, Support properties of solution for a class of degenerate parabolic problems, Comm. Partial Differential Equations, 12 (1987), 47-75.  doi: 10.1080/03605308708820484.
    [28] J. Spruck, Uniqueness in a diffusion model of population biology, Comm. Partial Differential Equations, 8 (1983), 1605-1620.  doi: 10.1080/03605308308820317.
    [29] E. Zeidler, Nonlinear Functional Analysis and Its Applications I: Fixed-point Theorems, Translated from the German by Peter R. Wadsack, Springer-Verlag, New York, 1986.
  • 加载中

Figures(6)

SHARE

Article Metrics

HTML views(180) PDF downloads(222) Cited by(0)

Access History

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return